Ohio, 2025

Damaging Winds in Ohio, June 27, 2025

June 27, 2025 · NWS ILN · 13 events in 7 counties and zones

Scattered thunderstorms developed in a warm and unstable airmass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$37,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed in a warm and unstable airmass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 27, 12:19 PM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 27, 12:19 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
119 PM EDT Fri Jun 27 2025

.SYNOPSIS...
A slow-moving and weak frontal system will be a focus for scattered
showers and thunderstorms to develop this weekend. Warm and humid
conditions will continue through Sunday, with few areas having heat
indices topping out in the mid 90s. A slightly stronger cold front
will bring more numerous storms on Monday, then temperatures will
return to near or just slightly above normal values beginning
Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Storms that develop this afternoon look to be similar to yesterday's
heavy rainfall rates. However, they should have some movement to
them where they don't park themselves over any one particular place
for any significant length of time. Pwat values remain constant over
the region with 1.83" at 12Z this morning and 00Z last night, a
relatively insignificant decrease from yesterday's 12Z reading of
1.89". Steering h5 winds over the region were 5kt or less, leading to
the slow movement. Today there should be about 20kt in the north,
15kt in the south. Hardly worth the mention, but will be supported by
the same direction of h8 winds that will exhibit 15-20kt in the
north, 10-15kt in the south. Storms should exhibit at least some
slow movement to the ne to where the rainfall rates of 2"+/hr don't
park for an hour over any location. Prev discussion:

Mid-level ridging will continue to be in place across the middle Ohio
Valley today. With diurnal instability, there will still be
scattered convection developing from midday into the afternoon
hours... especially southeast of I-71. With high temperatures in the
upper 80s to lower 90s and dewpoints well into the 70s, the heat
index will once again reach around 100 degrees.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Few changes were made to the NBM initialization this afternoon. Pops
through Sat were set at a minimum of 20% as there were a lot of areas
NBM was showing without any rain chances. Don't know how it could do
this given primarily airmass thunderstorms today and tonight. Capped
pops through this time at 50% as well, which trimmed down a little
bit of initialization pops that were likely. Convection through this
time should be scattered, even as a weakening front enters from the
north on Saturday. This front looks to become more diffuse as the day
wears on. Although convection should occur along/near boundary,
indications are that pre-frontal shallow convection may occur in the
latter part of the morning.

For Saturday, the front will likely stall across central Ohio. This
will lead to the most instability being found across our southern and
eastern counties. Therefore, have focused thunderstorm development
southeast of I-71. There's a possibility that the bulk of precip
tomorrow will be showers with isolated thunder found along/s of the
Ohio River. With west-northwesterly surface flow developing and
some weak cool air advection, highs will be limited to the middle to
upper 80s.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Hot and humid conditions remain in place through Monday ahead of an
approaching cold front. On Sunday, rain chances once again develop in
the afternoon although probabilities and coverage should be
relatively minimal compared to Monday or some of the past few days.

On Monday, PWATs increase to 2+ inches which is extremely high for
the Ohio Valley ahead of the aforementioned cold front. Storm
chances accompany the high PWATs during peak heating in the
afternoon/evening. Any storms that do develop will likely produce
torrential rainfall rates which could lead to isolated flood
concerns. The good news on Monday is that southwesterly flow
increases which may help storms move at around 15-20 mph. Quicker
storm motions should limit most flood concerns to areas where
training/repeated rounds occur.

The cold front likely pushes through the area on Tuesday thereby
limiting the best chances for showers/storms to areas southeast of
the boundary. This leaves the most likely area for rain to be along
and southeast of I-71 during the day.

Wednesday and Thursday are likely to be dry across the area behind
the cold front as high pressure moves through. Temperatures are
forecast to be slightly below average to near average. Diurnal rain
chances may redevelop around Friday when southerly flow returns.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
Outside of scattered convection this afternoon that should be more
miss-than-hit for the terminals, VFR conditions are expected. While
the likelihood of a direct hit from a storm may be low, they will be
scattered about, creating wind shifts from outflows that will be
erratic and gusty. Am continuing the prob30 for this afternoon and
will try to amend quickly when development presents itself. Outflow
winds yesterday, while erratic, were on the order of 25-30kt at times
closer to the cells.

When development occurs, early amendments will probably change over
to a vcts versus prob30, as this would imply the storms affecting the
terminals even if further away than the 5-10 mile vicinity donuts
surrounding them.

Guidance is fairly pitiful, only bringing ci to the region for the
next 24-36 hours. Showers and a few thunderstorms found se of the
I-71 corridor beginning after noon will be significantly weaker than
storms these past few days. Thermodynamic profiles are notably shy
on instability with short range ensembles bring mucape maxima of
2000J/kg further to the se of the I-71 corridor and not affecting
terminals. Terminals along the corridor /everyone but KDAY/ are
topped off at ~1500J/kg at 18Z, decreasing for the remainder of the
afternoon.

OUTLOOK...Thunderstorms are possible through Monday, focused in the
afternoon and early evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Campbell
AVIATION...Franks
Hazardous weather outlook, Jun 27, 2:06 PM EST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
306 PM EDT Fri Jun 27 2025

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-281915-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
306 PM EDT Fri Jun 27 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, scattered thunderstorms are expected this afternoon
into this evening. A few storms will be capable of producing
damaging wind gusts. Heavy downpours from a few of the storms may
result in localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorms will be possible Monday afternoon into Monday
evening. Damaging winds and isolated flooding are expected to be the
primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 27, 12:55 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
155 PM EDT Fri Jun 27 2025

INZ073>075-080-KYZ091-OHZ077-271830-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Hamilton OH-
155 PM EDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO...SOUTHEASTERN
RIPLEY...DEARBORN...SWITZERLAND...CENTRAL BOONE AND WEST CENTRAL
HAMILTON COUNTIES THROUGH 230 PM EDT...

At 155 PM EDT, a strong thunderstorm was located over Dillsboro,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Florence, Lawrenceburg, Greendale, Aurora, Rising Sun, Bright, Hidden
Valley, Oakbrook, Burlington, Union, Cleves, Dillsboro, Shawnee,
Moores Hill, Miami Heights, Mack, Guilford, Wilmington, Logan, and
Pleasant.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3903 8520 3926 8493 3920 8471 3895 8466
      3873 8520 3892 8520 3891 8521
TIME...MOT...LOC 1755Z 239DEG 23KT 3900 8507

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Clark
Special weather statement, Jun 27, 1:16 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
216 PM EDT Fri Jun 27 2025

INZ066-073-074-OHZ070-077-271845-
Ripley IN-Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
216 PM EDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN FRANKLIN...
NORTHEASTERN RIPLEY...NORTHERN DEARBORN...NORTHWESTERN HAMILTON AND
WESTERN BUTLER COUNTIES THROUGH 245 PM EDT...

At 216 PM EDT, a strong thunderstorm was located over Osgood, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hamilton, Oxford, Harrison, Batesville, Brookville, Bright, Ross,
Milan, Seven Mile, Moores Hill, Taylor Creek, Darrtown, Blue Jay,
Dunlap, Logan, Manchester, Reily, New Haven, Sunman, and Millville.

This includes the following Interstates...
 I-74 in Indiana between mile markers 152 and 171.
 I-74 in Ohio between mile markers 0 and 4.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3951 8491 3956 8456 3939 8457 3927 8466
      3910 8511 3925 8524
TIME...MOT...LOC 1816Z 235DEG 21KT 3913 8526

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH

Clark

The radar

The Cincinnati radar (KILN), 65 km away, was scanning. The volume nearest the first event began at 19:13 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Butler

When
June 27, 2:12 PM EST to 2:14 PM EST
Where
Butler County, 0.79 mi NNE of Fairfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.340, -84.573

A tree was downed near Mississippi and Wabash Drives.

Thunderstorm Wind, Butler

When
June 27, 2:13 PM EST to 2:15 PM EST
Where
Butler County, 1.23 mi NNE of Fairfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.346, -84.570

A tree fell onto a house along Dee Alva Drive. Several other trees were downed in the same subdivision.

Thunderstorm Wind, Butler

When
June 27, 2:16 PM EST to 2:18 PM EST
Where
Butler County, 2.03 mi NE of Fairfield
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.353, -84.556

Several trees were downed near Symmes Road.

Thunderstorm Wind, Clark

When
June 27, 3:46 PM EST to 3:48 PM EST
Where
Clark County, 0.74 mi SSE of Harmony
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
39.910, -83.694

Numerous large branches were downed on Fletcher Pike.

Thunderstorm Wind, Clark

When
June 27, 3:48 PM EST to 3:50 PM EST
Where
Clark County, 1.82 mi SE of Harmony
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
39.901, -83.677

Several trees were snapped and uprooted along Newlove Road.

Thunderstorm Wind, Brown

When
June 27, 4:09 PM EST to 4:11 PM EST
Where
Brown County, Mt Oreb
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
39.030, -83.920

A few trees were downed.

Thunderstorm Wind, Brown

When
June 27, 4:37 PM EST to 4:39 PM EST
Where
Brown County, Georgetown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
38.870, -83.900

A few trees were downed.

Thunderstorm Wind, Hamilton

When
June 27, 4:44 PM EST to 4:46 PM EST
Where
Hamilton County, 1.27 mi WSW of Harrison Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.260, -84.770

Several trees were downed around the campus of Harrison High School.

Thunderstorm Wind, Hamilton

When
June 27, 4:44 PM EST to 4:45 PM EST
Where
Hamilton County, 1.27 mi ESE of Harrison
Measured
59 kt (68 mph) measured gust
Reported by
AWOS
Coordinates
39.260, -84.780

Thunderstorm Wind, Adams

When
June 27, 5:07 PM EST to 5:09 PM EST
Where
Adams County, 1.08 mi W of Jacksonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
38.900, -83.450

A few trees were downed.

Thunderstorm Wind, Adams

When
June 27, 5:14 PM EST to 5:16 PM EST
Where
Adams County, Peebles
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
38.950, -83.400

A few trees were downed.

Thunderstorm Wind, Franklin

When
June 27, 5:21 PM EST to 5:23 PM EST
Where
Franklin County, 0.87 mi NE of Gahanna
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
40.030, -82.860

Several large limbs were downed along Tresham Road.

Thunderstorm Wind, Licking

When
June 27, 6:03 PM EST to 6:04 PM EST
Where
Licking County, 0.87 mi NW of Heath
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.030, -82.460

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267155, 1267159, 1267161, 1267165, 1267169, 1267170, 1267171, 1267172, 1267173, 1267174, 1267175, 1267176, 1267177.